MAUDE Adverse Event Report: CONMED CONCEPT GRAFIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED CONCEPT GRAFIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number TS8850
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, ts8850, concept grafix tendon stripper, 7.0 mm, was being used during an acl procedure on (b)(6) 2024 when it was reported, ¿the tip of this ts8850 was broken during graft cutting.¿.Further reporting states, ¿more incision to take out the broken tip.¿ the procedure was completed with another tendon stripper.More incision was required to remove the tip.There was no report of extended hospitalization for the patient.This report is being raised due to the reported injury of ¿more incision¿ required to retrieve tip.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Examination of the returned used device, item ts8850 found tendon stripper tip broken off from the shaft.The broken tip was not returned for evaluation.The root cause cannot be determined, however, based upon evaluation, photo and an adverse event review meeting, the likely cause of this event was excessive force.A device history review (dhr) was requested from the manufacturer, and no indication of abnormalities was communicated.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame 372 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.003.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Update: d3 was updated to reflect the correct manufacturer.Examination of the returned used device, item ts8850 found tendon stripper tip broken off from the shaft.The broken tip was not returned for evaluation.The root cause cannot be determined, however, based upon evaluation, photo and an adverse event review meeting, the likely cause of this event was excessive force.A device history review (dhr) was requested from the manufacturer, and no indication of abnormalities was communicated.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
CONCEPT GRAFIX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED
525 french road
utica NY 13502
Manufacturer (Section G)
CLASSIC WIRE CUT CO, INC.
25014 anza drive
valencia CA 91355
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20733158
Report Number1017294-2024-00135
Device Sequence Number8949610
Product Code LXH
UDI-Device Identifier10845854018255
UDI-Public10845854018255
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTS8850
Device Lot Number72331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/20/2024
12/20/2024
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date01/16/2025
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic